Alert archive / California / Hazardous Seas Warnings in 2019
Hazardous Seas Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jan 6, 2019, 10:13 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2019, 10:13 AM PST (18:13 UTC)
- Expired
- Jan 6, 2019, 3:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
586 WHUS76 KEKA 061813 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1013 AM PST Sun Jan 6 2019 PZZ455-470-475-070215- /O.UPG.KEKA.SC.Y.0002.000000T0000Z-190106T2300Z/ /O.NEW.KEKA.SE.W.0003.190106T1813Z-190106T2300Z/ /O.CON.KEKA.GL.A.0002.190108T0200Z-190109T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1013 AM PST Sun Jan 6 2019 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... * WINDS...SE to S 15 to 25 kts. Southerly gales are likely late Monday through early Wednesday. * WAVES...Moderately steep SW to W waves around 12 ft at 11 seconds slowly subsiding through the day and overnight. A combination of steep southerly seas and a large westerly swell will generate combined seas of 18 to 24 ft between late Monday and early Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ450-062300- /O.CON.KEKA.SC.Y.0002.000000T0000Z-190106T2300Z/ Pt St George to Cape Mendocino out 10 nm- 1013 AM PST Sun Jan 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON... * WINDS...SE to S 15 to 25 kts. Occasional SE gale force gusts are expected Tuesday through early Wednesday. * WAVES...Moderately steep SW to W waves around 10 ft at 12 sec slowly subsiding tonight through Sunday. A large westerly swell and steep wind waves will likely combine to generate hazardous seas Tuesday through early Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
1 follow-up statement
211 WHUS76 KEKA 062251 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 251 PM PST Sun Jan 6 2019 PZZ455-470-475-070700- /O.EXP.KEKA.SE.W.0003.000000T0000Z-190106T2300Z/ /O.CON.KEKA.GL.A.0002.190108T0200Z-190109T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 251 PM PST Sun Jan 6 2019 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 PM THIS AFTERNOON... * WINDS...Southerly gales are likely late Monday through early Wednesday. * WAVES...A combination of steep southerly seas and a large westerly swell will generate combined seas of 18 to 24 ft between late Monday and early Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ450-070000- /O.EXP.KEKA.SC.Y.0002.000000T0000Z-190106T2300Z/ Pt St George to Cape Mendocino out 10 nm- 251 PM PST Sun Jan 6 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jan 6, 8:40 AM PST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 6, 8:40 AM PST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...corrected with new aviation & marine
National Weather Service Eureka CA
840 AM PST Sun Jan 6 2019
.SYNOPSIS...The second in a series of storm systems will bring
additional rain and mountain snow to the area today. A brief break
in weather systems is expected on Monday, though another system
is forecast to bring more rain and possible mountain snow to the
area beginning Monday night. Additional storm systems are expected
through the end of the upcoming work week.
&&
.DISCUSSION...Additional rain and higher elevation snow from the
second in a series of storms will move across the region today.
Snow levels are forecast to start off around 2,600 to 3,700 feet
across the forecast area. Winter Storm Warnings above 3,000 feet
were set in place until early tonight for portions of interior
Humboldt, Del Norte, and Trinity counties. An additional Winter
Storm Warning was also set in place for northeastern Mendocino
county for the same timeframe. Snow levels will rise throughout
the day today to around 3,600 to 5,000 across the forecast area,
with the Trinity county zones expected to mostly remain below
4,000 feet. Snow levels will come down again tonight, but most of
the precipitation should be finished by this time. Monday will be
mostly dry, with a brief period of high pressure setting up over
the area. The next system in the series of storms will begin to
impact the area late on Monday.
Mostly light precipitation is expected Monday night through
Tuesday morning with the next system before the cold front moves
in sometime in the late afternoon on Tuesday. Snow levels will
rise through Tuesday evening before the associated upper-level
trough swings over the region late on Tuesday and into Wednesday,
bringing snow levels back down. More widespread showers will be
possible later on Tuesday once the upper-level trough begins to
move closer the coast. The threat for more mountain snow will
grow later on Tuesday and into Wednesday as the snow levels
decrease, though they are expected to remain mostly above 5,000
feet. Gusty winds will be possible Tuesday afternoon through
Tuesday night, so a Wind Advisory may be needed for some areas.
Confidence is low right now, but there may be a chance for
thunderstorms Tuesday evening through Tuesday night. Rain and snow
chances will persist through the day on Wednesday, but will taper
off Wednesday night, with Thursday looking to be mostly dry.
Another system will approach the West Coast on Friday, but models
differ on the exact timeframe. Snow levels will be around 5,000 to
5,500 feet area wide early on Friday and maintain themselves
through the day. Widespread rain looks likely with this system,
but only the highest elevations may receive much snow. Rain is
forecast to hang around through early Saturday, with another
system forecast to move in Saturday evening.
&&
.AVIATION...Widespread rains will shift E through the day with most
precipitation coming to an end by late afternoon along the Redwood
Coast and by evening at KUKI. Ceilings will be mostly VFR as long as
the downslope SE-S winds continue, but ceilings will likely drop to
MVFR as winds diminish this afternoon. Mid and high cloudiness will
begin to increase later tonight ahead of the next in the series of
storm systems, but there may be enough of a break in the clouds,
coupled with lighter winds and abundant ground moisture, for some
patchy fog to develop. /SEC
&&
.MARINE...Advisory level southerly winds will shift to N-NE
and diminish behind another front this afternoon and this evening.
This lull will be fairly short-lived, as S winds will begin to ramp
up by Monday afternoon ahead of a deep low pressure system. This
system is expected to move toward the Pacific NW coast before
turning more N-NE. However, the strength and size of the surface low
will lead to a tightening of the pressure gradient over the local
area and sustained gales with gusts of 45 knots by Tuesday. A Gale
Watch has been hoisted for all of the coastal waters save the N
inner waters.
A WNW swell will continue to subside through Tuesday. A building WSW
swell, the result of the fetch associated with the next strong low,
will impact the area by Tuesday afternoon, coinciding with building
short period locally generated waves. This will lead to combined
seas of 20 to 24 feet by Tuesday night. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 10 PM this evening
for CAZ102-105>108-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from Monday evening through Wednesday morning
for PZZ455-470-475.
Small Craft Advisory until 3 PM this afternoon
for PZZ450-455-470-475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 6, 4:32 AM PST, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 432 AM PST Sun Jan 6 2019 CAZ101-103-104-071245- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 432 AM PST Sun Jan 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-105-106-071245- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 432 AM PST Sun Jan 6 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Warning is currently in effect above 3,000 feet. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-111-071245- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 432 AM PST Sun Jan 6 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Warning is currently in effect above 3,000 feet for the Trinity county zones. A Winter Storm Warning is currently in effect above 3,500 feet for the northeastern Mendocino county zone. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-112-071245- Mendocino Coast-Southwestern Mendocino Interior- 432 AM PST Sun Jan 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-113-071245- Northwestern Mendocino Interior-Southeastern Mendocino Interior- 432 AM PST Sun Jan 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Jan 6, 9:08 AM PST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
908 AM PST SUN JAN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 WNW RUTH 40.29N 123.44W
01/06/2019 E5.0 INCH TRINITY CA TRAINED SPOTTER
LIGHT SNOW AND 30 DEGREES. 24 HOUR SNOWFALL
TOTAL. AROUND 2 INCHES OF RAIN.
&&
MKKLocal storm report, Jan 6, 9:10 AM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
910 AM PST SUN JAN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW 7 E BRIDGVILLE 40.47N 123.67W
01/06/2019 E3.0 INCH HUMBOLDT CA TRAINED SPOTTER
AROUND 3 INCHES OF SNOW OVERNIGHT. DURATION
UNKNOWN.
&&
MKKLocal storm report, Jan 6, 9:36 AM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
936 AM PST SUN JAN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW 9 NW DOS RIOS 39.81N 123.48W
01/06/2019 E5.0 INCH MENDOCINO CA TRAINED SPOTTER
SNOW STARTED AROUND 4AM. ELEVATION 3,750 ON
IRON PEAK. CURRENTLY SNOWING AND 34 DEGREES.
&&
MKKThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:03 PM PST | Small Craft Advisory | EKA | 18 hr | |
| Jan 5, 9:03 PM PST | Hazardous Seas Warning | EKA | 6 hr | |
| Jan 5, 10:11 PM PST | Winter Storm Warning | EKA | Del Norte, Humboldt, Mendocino, Trinity | 20 hr |
| Jan 6, 3:22 AM PST | Gale Watch | EKA | 24 hr |
Nearby
Hazardous Seas Warnings in California, 2019Every hazardous seas warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.